Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 38, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 7, 2017, 10:39 PM MDT for Hudspeth County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2017, 10:39 PM MDT (04:39 UTC)
- Expired
- Aug 8, 2017, 1:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 193 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 11:45 PM MDT | FLASH FLOOD | 6 Ene Indian Hot Spring, TX | UNNAMED TRIBUTARY ARROYO TO RED LIGHT DRAW RUNNING FAST AND DEEP... OUT OF ITS BANKS. BRAMBLETT ROAD INACCESSABLE. WATER WAS SLOWLY STARTING TO RECEDE AT 1215 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390
WGUS54 KEPZ 080439
FFWEPZ
TXC229-080730-
/O.NEW.KEPZ.FF.W.0038.170808T0439Z-170808T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
1039 PM MDT MON AUG 7 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Southeastern Hudspeth County in southwestern Texas...
* Until 130 AM MDT
* At 1035 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have already fallen. Flash flooding is expected to begin shortly
along the Rio Grande.
* Some locations that will experience flooding include...
Bosque Bonita...
and Indian Hot Springs.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
Flood waters are moving down the Rio Grande river from Indian Hot
Springs into Presidio County. Rapid rises in river levels is
expected across the warned area.
LAT...LON 3066 10499 3069 10501 3069 10506 3075 10512
3075 10516 3078 10517 3077 10518 3079 10519
3078 10521 3081 10522 3079 10526 3083 10529
3081 10532 3084 10533 3092 10530 3083 10492
3067 10492 3063 10498
$$
DENNHARDTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:22 PM MDT, 8 hours 17 minutes earlier.
Area forecast discussion, Aug 7, 2:22 PM MDT, 8 hours 17 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 222 PM MDT Mon Aug 7 2017 .SYNOPSIS... High pressure aloft will bring seasonably warm mostly dry weather to southern New Mexico and west Texas Tuesday and Wednesday with only a few mainly mountain area thunderstorms expected. Moist unstable air will flow back into the area beginning late Thursday and this will cause showers and thunderstorms with possible heavy rains to increase across the Borderland by the weekend and early next week. && .DISCUSSION... Upper ridge was aligned on an east to west axis just south of the border this afternoon with warm dry air aloft covering the region. However weak dry line also extending through central New Mexico with easterly winds mainly east of the Rio Grande pushing moist unstable air into the area. Surface dewpoints exceed 50 F east of the dry line and this moisture is combining with surface heating to produce moderately unstable air mass with early afternoon CAPEs above 1000 J/kg. Thus strong thunderstorms have developed over Otero County with radar indicating heavy rains and hail. Expect threat of stronger storms will continue over eastern portions of the CWA into tonight. To the west of the dry line dewpoints fall below 50 F via more westerly flow with little instability. Thus will forecast dry weather central/western sections. Tuesday through Wednesday summer monsoonal surface pattern will exist with low pressure or thermal trough west of the divide combining with high pressure to the east to induce east to southeast low level winds most locations. Thus low level moisture streams into the CWA with surface dewpoints mostly above 50 F and precipitable water above an inch. However upper ridge will be located across southern portions of the CWA with warm air and subsidence aloft keeping instability marginal. Thus convection will be mostly isolated around mountain areas Tuesday through Thursday afternoon. By late Thursday afternoon the upper ridge will have more of a northwest to southeast alignment and become located just north of the CWA. At low levels little change expected with thermal/heat trough west of the divide and high pressure east of the Rockies. This pattern will produce a deeper low to mid tropospheric east to southeast flow with advection of Gulf of Mexico water vapor gradually pushing precipitable water amounts to around 1.3 to 1.6 inches by Saturday afternoon. Consequently air mass will become more unstable with overall trends indicating increasing shower/thunderstorm coverage after Thursday afternoon especially Sunday or Monday when weak cold front enters the region from the east. Given the abundant moisture flash flood potential should rise significantly later periods as CAPE's expected to be around 1000 J/kg. && .AVIATION...Valid 08/00Z-09/00Z... Another day with generally VFR conditions. Winds will be mostly from the SE between 5 to 10 mph. Expect strongest winds speeds and gusts between 3Z and 9Z as a frontal boundary crosses through the region. Isolated showers and thunderstorms are possible in area mountains and the northern half of the forecast area. This could bring brief periods of MVFR conditions for KTCS. .FIRE WEATHER... Today is the driest day of the week across most parts due to the westerly flow as observed from water vapor satellite imagery. A southeasterly flow is going to increase moisture amounts starting tonight. Therefore, expect chances for showers and thunderstorms, especially for area mountains through the week with RH´s in the 30s for the lowlands and up to the 40s in the mountains. By next Sunday the monsoon moisture plume is going to be reestablished which will enhanced the coverage of wetting precip and even periods of heavy rain. Vent rates look poor and fair in the next two days, but they will improve by Thursday into the good and very good categories. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 96 73 96 / 0 0 0 0 Sierra Blanca 68 91 68 92 / 40 20 20 10 Las Cruces 67 96 69 94 / 0 0 0 0 Alamogordo 66 92 68 92 / 20 20 20 10 Cloudcroft 49 71 51 71 / 50 40 40 30 Truth or Consequences 66 95 70 93 / 0 0 10 10 Silver City 57 90 60 88 / 0 10 10 10 Deming 63 96 67 95 / 0 0 0 0 Lordsburg 65 96 68 94 / 0 0 0 0 West El Paso Metro 70 96 71 95 / 0 0 0 0 Dell City 68 93 69 94 / 50 20 20 10 Fort Hancock 73 96 74 96 / 20 10 20 10 Loma Linda 63 89 64 89 / 10 10 10 10 Fabens 71 96 72 96 / 0 0 0 0 Santa Teresa 70 96 71 95 / 0 0 0 0 White Sands HQ 69 94 70 94 / 0 0 0 0 Jornada Range 66 95 68 94 / 0 0 0 0 Hatch 65 98 69 96 / 0 0 0 0 Columbus 65 97 68 95 / 0 0 0 0 Orogrande 70 93 71 93 / 20 0 10 10 Mayhill 54 79 56 80 / 50 40 40 30 Mescalero 55 80 57 80 / 50 40 40 30 Timberon 54 78 54 79 / 50 40 40 30 Winston 54 88 58 86 / 0 10 20 20 Hillsboro 63 94 66 91 / 0 0 20 10 Spaceport 67 95 69 94 / 0 0 10 10 Lake Roberts 53 88 57 86 / 0 10 20 20 Hurley 58 92 63 90 / 0 0 10 10 Cliff 58 96 61 94 / 0 0 10 10 Mule Creek 61 93 63 91 / 0 0 0 10 Faywood 59 92 63 91 / 0 0 20 20 Animas 66 96 67 95 / 0 0 0 10 Hachita 63 96 68 95 / 0 0 0 0 Antelope Wells 64 95 68 94 / 0 0 0 10 Cloverdale 63 90 65 90 / 0 0 0 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash/29 Crespo
Hazardous weather outlook, Aug 7, 11:17 AM MDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1117 AM MDT Mon Aug 7 2017 NMZ401>417-TXZ418>424-091715- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 1117 AM MDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms mainly east of the El Paso and Las Cruces areas. Several storms may produce up to an inch of rainfall with minor flooding possible. Mostly dry weather elsewhere. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Mostly dry weather Tuesday through Saturday with only slight chances for mainly mountain area thunderstorms. Shower and thunderstorm activity becoming more widespread Saturday night and Sunday with heavy rains and flash flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:16 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.